MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSADIAL HEAD IMPACTOR

ZIMMER BIOMET, INC. VERSADIAL HEAD IMPACTOR
Catalog Number 407297
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the impactor broke while impacting the humeral head.No adverse event has been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign- canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h2, h3, h4, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: h6: component code.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.Visual examination of the returned product identified shows sign of use with the strike plate having impaction marks/indentations.The handle is bent at the narrow portion of the handle near the distal end.The handle of the impactor has gouges at both the proximal and distal end of the impactor handle.Fracture analysis shows that a fast-brittle type tensile/bending overload was identified as the mode of failure.The strike plate has fractured and the threaded portion remains stuck in the handle of the device on the proximal end.The black poly impactor tip was returned off of the handle but does thread on with no issues and is not broken/fractured.A definitive root cause cannot be determined.The reported event is confirmed via product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
VERSADIAL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19990604
Report Number0001825034-2024-02030
Device Sequence Number8460965
Product Code HWA
UDI-Device Identifier00880304456679
UDI-Public(01)00880304456679(11)170621(10)885390
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number407297
Device Lot Number885390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/08/2024
09/02/2025
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/10/2024
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown